Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 344, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 13, 2015, 9:05 AM CST for Atchison County, Holt County, Missouri. It took effect at Dec 13, 2015, 6:51 PM CST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 9:05 AM CST (15:05 UTC)
- In effect from
- Dec 13, 2015, 6:51 PM CST
- Expired
- Dec 16, 2015, 6:31 AM CST
- In force
- 60 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 24.30 ft at Dec 14, 2015, 11:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:37 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 13, 5:37 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 537 AM CST SUN DEC 13 2015 .DISCUSSION... Issued at 313 AM CST SUN DEC 13 2015 The main concern for this forecast resides in the first 36 hours of the forecast period. That concern will come in the form of the potential of a few rounds of heavy rainfall and the residual flooding along area rivers, creeks, and streams. A nearly stationary cold front is extending from near Des Moines into northwest Missouri and further southwest to near Wichita. Warm, moist air resides ahead of the front with showers and a few thunderstorms already streaming into the area early this morning. This cold front is expected to remain stationary today as a few waves of very efficient moisture pushes into the area. This is evident by PWAT values that are near 400% of normal for this time of year which are ranging between 1.50"-1.75". As such, have PoPs near 100%. Temperatures should remain fairly steady today as the front remains stationary however, there should be a fairly sharp gradient in temperatures across the front with northwest Missouri experiencing highs in the upper 40s where in the warm sector highs will be in the low to mid 60s. Tonight a surface low will develop along the front across northwest Missouri, and move northeastward, this will help push the front east a bit. However, albeit lighter in nature, rain should persist into tonight for most of the CWA. It will not be until tomorrow morning when the upper level low associated with this system finally moves through the CWA that the bulk of precipitation moves east of the area. However, on the back side of the upper low there may be some deformation-type rain across the northern CWA. All told, by Monday afternoon most areas across the CWA will have received between 1.50"- 2.50" of precipitation. It is in that range that most headwater guidance resides as well which makes flooding a concern. Although major flooding is not expected, there certainly could be minor (to even moderate) flooding along a few areas rivers, creeks and streams. Temperatures will also be cooler behind the cold front on Monday with highs in the 40s. Beyond this rain event the forecast looks relatively benign. Warm air advection briefly returns to the area on Tuesday out ahead of another upper level system. Highs will warm into the upper 40s to near 60. However, Tuesday night, the upper level low will move from western Nebraska into northern Iowa forcing yet another cold front through the area. This frontal passage will remain mainly dry as moisture will be meager however, there could be a few light rain or snow showers across northern Missouri Tuesday night. Temperatures for the second half of the work week will return to seasonably normal conditions with highs generally in the mid 30s to mid 40s as broad troughing aloft reside across the central CONUS. Saturday looks to be a transition day as upper level troughing begins to shift eastward as upper level ridging begins to move into the region from the west. High pressure at the surface however, will still keep temperatures seasonable with highs in the mid 30s to lower 40s. Sunday, both the EC and GFS advertise the upper level ridge pushing into the region and allowing temperatures to warm. Expect highs in the lower 40s to lower 50s. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 537 AM CST SUN DEC 13 2015 A large plume of moisture is lifting north across eastern Kansas and western Missouri and will reach the terminals by the 12Z period. Rain can be expected through this evening reducing vsbys to 4-5SM with IFR and LIFR cigs. There may be a period of heavier rain btn 15Z-19Z where vsbys could be further reduced to 1SM-3SM. Steady rain will come to an end around 03Z-05Z however there will be lgt showers in the VC of the terminals through the end of the TAF period. There may be a slight improvement in cigs tonight as winds will increase out of the SW and become gusty. Otrw...winds this morning will be out of the ESE around 10kts with the exception of STJ which is behind the stationary front and winds will be out of the north. This afternoon winds will gradually back to the SW around 10kts before picking up to 10 to 15kts tonight with gusts to 20-25kts. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Dec 13, 5:24 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 524 AM CST SUN DEC 13 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 524 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ONE TO TWO INCHES OF RAIN IS EXPECTED TODAY. EXPECT SOME AREA RIVERS AND STREAMS TO REACH FLOOD STAGE LATE TONIGHT AND MONDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:54 AM CST | River Flood Warning | EAX | Buchanan | 5 days |
| Dec 13, 8:57 AM CST | River Flood Warning | EAX | Cooper | 39 hr |
| Dec 13, 9:02 AM CST | River Flood Warning | EAX | Cooper | 51 hr |
| Dec 13, 9:10 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 59 hr |
| Dec 13, 9:21 AM CST | River Flood Warning | EAX | Chariton, Macon | 70 hr |
| Dec 13, 9:59 AM CST | River Flood Warning | EAX | Johnson, Pettis | 52 hr |
| Dec 13, 9:59 AM CST | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Dec 13, 11:07 AM CST | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 9 hr |
| Dec 13, 1:04 PM CST | River Flood Warning | EAX | Andrew, Nodaway | 53 hr |
| Dec 13, 1:08 PM CST | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Dec 13, 1:27 PM CST | River Flood Warning | EAX | Ray | 51 hr |
| Dec 13, 1:38 PM CST | River Flood Warning | EAX | Carroll | 61 hr |
| Dec 13, 1:48 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Dec 13, 4:58 PM CST | River Flood Warning | EAX | Clay, Ray | 24 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.